MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX ANESTHESIA BREATHING SYSTEM, EXPANDABLE CIRCUIT; CIRCUIT, BREATHING (W CONNECTOR, ADAPTOR, Y PIECE)

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX ANESTHESIA BREATHING SYSTEM, EXPANDABLE CIRCUIT; CIRCUIT, BREATHING (W CONNECTOR, ADAPTOR, Y PIECE)
Catalog Number 450952-NL
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during testing, the anesthesia machine leak check did not pass.A leak was detected.No harm/adverse event reported.
 
Additional Manufacturer Narrative
E2 - incorrect due to system limitations.Initial reporter is account sales representative.G5: product code cai is 510k exempt.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H3 and h6 - evaluation codes: updated.Device evaluation: one device and three photos were received for investigation.A pinhole was observed in the bag in picture 3 and was also seen during visual inspection of the device.The failure mode was confirmed.Based on the analysis conducted in the samples provided, the breathing bags present a damage.Root cause cannot be associated with the manufacturing process since the failure reported could not be reproduced using the tools from assembly process.Root cause cannot be established.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
PORTEX ANESTHESIA BREATHING SYSTEM, EXPANDABLE CIRCUIT
Common Device Name
CIRCUIT, BREATHING (W CONNECTOR, ADAPTOR, Y PIECE)
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18537239
Report Number9617604-2024-00061
Device Sequence Number7773575
Product Code CAI
UDI-Device Identifier15019315075834
UDI-Public(01)15019315075834(17)260415(10)4392928
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/15/2026
Device Catalogue Number450952-NL
Device Lot Number4392928
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/10/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown